MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø3.2 CALIBR L145 3FLUTE W/COUP

SYNTHES GMBH DRILL BIT Ø3.2 CALIBR L145 3FLUTE W/COUP
Catalog Number 03.010.100
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent intramedullary nailing surgery with the drill bit.When pre-drilling the distal part of an intramedullary nail, the drill bit, which had been opened and sterile, interfered with the nail, causing the protrusion at the tip of the drill to break.Although the fragment of the drill bit remained in the body, but it could not be removed, and the amount was so small that it is unlikely to cause any health damage.The surgery was completed successfully with no delay.No further information is available.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Investigation summary.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device history lot.Part# 03.010.100 lot # u408263.Manufacturing site: orchid bridgeport.Supplier: (b)(4).Release to warehouse date: 11 jul 2022.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT Ø3.2 CALIBR L145 3FLUTE W/COUP
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key22284265
Report Number8030965-2025-06095
Device Sequence Number20903504
Product Code HTW
UDI-Device Identifier10886982067661
UDI-Public(01)10886982067661(10)U408263
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.100
Device Lot NumberU408263
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer07/15/2025
01/16/2026
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/21/2025
01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS.
Patient Age88 YR
Patient SexFemale
Patient Weight43 KG